Abnormal bleeding

I am 17 and the past 2 months or so I've been skipping my green birth control pills. I got tired of my period pains and decided I wanted to skip my period. At the beginning of this week I started to notice a kind of brown color in my underwear along with some red. I didn't think much of it at first but it's been about 7 days and I haven't stopped bleeding. It's not a heavy flow. More like spotting. Every once in awhile it'll get a little heavier but not for long. I am getting a little worried. I decided to look into it a little more online and I read that it could be possibly caused by me skipping my pills and my uterus is just shedding. I just wanted to get a few opinions and advice on this for myself. Could this be caused by me skipping the green pills? And is it in anyway dangerous to be doing so? Any help would be much appreciated.

3 Replies

oldestnewest
  • Hey I'm 17 too,

    It's only dangerous to skip a pill if you are sexually active and using them for protection from pregnancy. A birth control pill can be missed 1 day however when you remover the next day you need to take 2 pills instead of 1, if you miss more then 1 day then you need to throw out the pack and start a new pack of pills.

    Green pills are called 'sugar pills', their basically a plain pill which you take while your off the birth control pill in order to have a period. (It's actually withdrawal bleeding from the hormones) Some contain iron, like loloestrin fe, but most contain sugar pills.

    The bleeding your having is spotting, since you've skipped your withdrawal week, your now bleeding as your body adjusts to be on the pill completely.

    I would get to your doctor however because certain pills are meant for being taken back to back and certain pills aren't.

    I would be worried about your period pain though, I have endometriosis and I've always had painful periods, as well as diahrria, pain when peeing and during bowel movements, a fever, chills, and heavy bleeding whenever they came.

    Now I no longer have periods since I'm on the pill back to back.

  • Thank you. I will look into talking to a doctor about my pills. Just was starting to get worried about my bleeding. I wasn't aware that some aren't meant to be taken back to back. Hopefully I didn't cause too much damage to my body! Once again thank you(:

  • It probably didn't it's just that different levels of hormones work different ways.